Wisconsin, 2023

Hail and Damaging Winds in Wisconsin, July 3, 2023

July 3, 2023 · NWS DLH · 17 events in 6 counties and zones

An area of low pressure over northern Manitoba trailed a cold front across the Northland on July 3rd. Storms developed ahead of the front during the afternoon and evening hours with storms becoming strong to severe across northwest Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

An area of low pressure over northern Manitoba trailed a cold front across the Northland on July 3rd. Storms developed ahead of the front during the afternoon and evening hours with storms becoming strong to severe across northwest Wisconsin. These storms took on a linear mode with an associated damaging wind threat as they moved across the region. These damaging winds led to reports of downed trees and powerlines as they progressed to the east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 3, 1:56 PM CST, 25 minutes earlier.

Area forecast discussion, Jul 3, 1:56 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
256 PM CDT Mon Jul 3 2023

.DISCUSSION...(This evening through Sunday)
Issued at 255 PM CDT Mon Jul 3 2023

Key Messages:

1. Shower and storms are firing off a cold front moving across the
region this afternoon. A few storms have been strong to severe.

2. Showers taper off tonight but another round is expected to enter
from the west tomorrow morning.

3. Scattered showers and storms are expected throughout Independence
Day. Some storms may turn severe in the afternoon and evening hours.

4. Heavy rain may also occur if storms track over the same areas.
With NW WI likely seeing the best chances for increased
precipitation.

5. Cooler temperatures return Wednesday as a secondary cold front
ushers the remaining showers out of the region.

Current Conditions - Independence Day:

A cold front was draped across northern MN this afternoon extending
from northern Lake county and swinging southwest into the Pine
county. Satellite/radar has shown convection firing off along the
boundary. Temps have climbed into 80s with dewpoints in the upper
60s out ahead of the front. With quite a juicy atmosphere on tap we
are still slated for a marginal risk of severe weather this
afternoon for much of the Northland. The exception to this will be
locations that have already been passed by aforementioned cold
front. Models are producing high instability with a few in excess of
2500 J/Kg. The limiting factor is the amount of bulk shear we have
to work with. Optimal shear will not coincide with the best
instability today with the favorable values trailing behind the
front in the more stable air. However, the explosiveness of the
instability in play paired with 15-20 kts available could still lead
to rapid storm growth and primarily large hail and damaging winds.
The latest outlook from SPC has removed the marginal threat from
Koochiching south to Cass county due to the progression of the cold
front while the rest of the region remains highlighted. Once an area
experiences the frontal passage the potential for any storm
redevelopment drastically reduces.

Overnight convection is expected to taper off as the boundary stalls
out of the Northland. Aloft we will see cyclonic flow as troughing
moves across the Northern Plains. By Tuesday morning the right
entrance region of an upper level jet will be entering central MN.
The increased divergence aloft combined with the stalled out
boundary and baroclinic zone will likely increase precipitation
chances across our western counties. Through the day, diurnal
heating will cause destabilization once again across a large swath of
the region. There is also signs of some vorticity couplets rotating
through in the afternoon hours promoting additional lift. However,
due to the potential of the morning showers and storms traversing
the region that leaves a high amount of uncertainty with how the
afternoon will play out. If the morning showers are widespread
enough this will cut back on the overall instability able for the
environment to recover. The instability that does manage to grab a
foothold will have a more favorable shear environment than the
previous day with speeds closer to 30-35 kts. This will once again
allow for damaging winds and large hail to develop. For now, SPC the
Brainerd Lakes up into the Arrowhead and east through NW WI
highlighted in a slight risk for severe weather.

Heavy Rain Potential:

In addition to the the severe storm threat we will also be
monitoring the chance for excessive rainfall. As it stands WPC has
the Northland highlighted in a marginal risk today through Wednesday
with the threat shifting east with time. Areas that see repeat
thunderstorms will be at risk for flash flooding. The latest trends
still favor NW WI having the lions share of the moisture through
Wednesday. Although, the overall totals have scaled back some from
the previous forecast.

Wednesday - End of the Week

A secondary cold front dropping out of the Canadian Prairies will
sweep across the Northland on Wednesday ushering out the remainder
of the showers and storms lingering over the region. Behind this
front we will be able to enjoy some cooler temperatures with upper
60s expected across northern MN and mid to low 70s for NW WI
Wednesday. High pressure will settle in for Thursday as things
gradually warm back into the low 70s. The current suite of 12Z
deterministic guidance is keeping high pressure and quiet weather
through the late week. Another cold front is projected to drop out
of the Canadian Prairies late Friday and into the weekend but this
far out model discrepancies remains rather high.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM CDT Mon Jul 3 2023

A cold front is marching across the Northland this afternoon and is
delineated well with the MVFR stratus deck moving across northern MN.
This front could bring strong to severe thunderstorms to DLH/HYR
this afternoon and evening. Showers and storms will taper off
overnight with some fog potential in HYR and possibly DLH. Another
round of rain and thunderstorms will enter from the west tomorrow
morning impacting BRD/INL initially. Additional showers and strong to
severe storms will be possible again tomorrow afternoon and
evening.

&&

.MARINE...
Issued at 255 PM CDT Mon Jul 3 2023

A cold front is advancing southeast across the region this afternoon
with showers and storms firing off the boundary. Some storms have
been strong to severe. This potential will continue into the evening
hours before tapering off. Expect winds to switch to out of the
northwest behind the front. Additional chances for showers and
storms will return tomorrow afternoon. There will once again be the
potential for strong to severe storms. By Wednesday a secondary cold
front will usher the remaining showers and storms out of the region
with increasing winds upwards of 10-15 kts out of the Northwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  60  80  57  71 /  20  50  60  20
INL  54  75  50  65 /  10  40  20  20
BRD  61  80  54  70 /  40  60  50  10
HYR  60  88  58  75 /  50  70  80  40
ASX  58  84  59  73 /  50  60  70  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

DISCUSSION...Britt
AVIATION...Britt
MARINE...Britt
Hazardous weather outlook, Jul 3, 3:12 AM CST, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
412 AM CDT Mon Jul 3 2023

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-040915-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
412 AM CDT Mon Jul 3 2023

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Widely scattered thunderstorms are expected in northeast Minnesota
through this morning. There will be chances of isolated strong to
possibly severe thunderstorms in the Northland this afternoon and
evening. The main threats are large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There will be a chance for on and off thunderstorms through
Wednesday. Storms on Tuesday over portions of the Northland may
be severe with large hail and damaging winds the main threats.
Heavy rain may also occur if storms track over the same areas.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters are encouraged to report hail of any size and
rainfall amounts to the National Weather Service.

LSZ121-140>148-150-040915-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
412 AM CDT Mon Jul 3 2023

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Today and Tonight

Areas of dense fog will persist over portions of Lake Superior
this morning. A Dense Fog Advisory is in effect.

There will be periodic chances for thunderstorms today and
tonight. An isolated stronger storms is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There will be periodic chances for thunderstorms persisting
through Wednesday. Some storms could be strong throughout this
period and possibly severe Tuesday afternoon and evening.

NLY

More information may be obtained at the following web address:
http://www.weather.gov/duluth

In the hours before

Special weather statement, Jul 3, 1:08 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Duluth MN
208 PM CDT Mon Jul 3 2023

MNZ012-019-020-031945-
Northern Cook/Northern Lake MN-Central St. Louis MN-
Southern Lake/North Shore MN-
208 PM CDT Mon Jul 3 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
LOUIS AND WEST CENTRAL LAKE COUNTIES THROUGH 245 PM CDT...

At 204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Fairbanks, to 6 miles
northeast of Boulder Lake, moving east at 20 mph.

HAZARD...Winds gusts up to 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow unsecured
         objects around. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
  Whyte, Highland Lake and Thomas Lake Near Brimson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors, including anyone on or in the water, should seek
shelter inside a sturdy building or hard topped vehicle.

&&

LAT...LON 4763 9142 4709 9176 4709 9217 4760 9192
TIME...MOT...LOC 1904Z 266DEG 19KT 4750 9184 4712 9208

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Rothstein
Special weather statement, Jul 3, 1:32 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Duluth MN
232 PM CDT Mon Jul 3 2023

MNZ012-019-020-032015-
Northern Cook/Northern Lake MN-Central St. Louis MN-
Southern Lake/North Shore MN-
232 PM CDT Mon Jul 3 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN COOK,
SOUTHEASTERN ST. LOUIS AND CENTRAL LAKE COUNTIES THROUGH 315 PM
CDT...

At 231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Forest Center, to 9 miles southwest of Whyte,
to 9 miles northeast of Boulder Lake, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow unsecured
         objects around. Minor hail damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Forest Center around 235 PM CDT.

Other locations in the path of these storms include Whyte, Two
Harbors, Highland Lake and Thomas Lake Near Brimson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors, including anyone on or in the water, should seek
shelter inside a sturdy building or hard topped vehicle.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck by lightning.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 4775 9094 4770 9102 4750 9102 4731 9117
      4700 9166 4709 9214 4737 9179 4784 9132
      4781 9078
TIME...MOT...LOC 1931Z 274DEG 16KT 4778 9131 4737 9171 4714 9200

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Rothstein
Special weather statement, Jul 3, 1:35 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Duluth MN
235 PM CDT Mon Jul 3 2023

WIZ001-032000-
Douglas WI-
235 PM CDT Mon Jul 3 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL DOUGLAS
COUNTY THROUGH 300 PM CDT...

At 235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Range, to 10 miles southeast of
Foxboro, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow unsecured
         objects around. Minor hail damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  South Range around 245 PM CDT.

Other locations in the path of these storms include Hawthorne and
Poplar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors, including anyone on or in the water, should seek
shelter inside a sturdy building or hard topped vehicle.

&&

LAT...LON 4667 9170 4632 9182 4634 9219 4667 9211
TIME...MOT...LOC 1935Z 271DEG 14KT 4661 9205 4637 9214

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rothstein
Special weather statement, Jul 3, 1:59 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Duluth MN
259 PM CDT Mon Jul 3 2023

WIZ006-032045-
Burnett WI-
259 PM CDT Mon Jul 3 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN BURNETT
COUNTY THROUGH 345 PM CDT...

At 258 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Webster, to near Milltown, moving east at
15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow unsecured
         objects around. Minor hail damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Webster and Danbury around 305 PM CDT.

Other locations in the path of these storms include Webb Lake
Wisconsin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors, including anyone on or in the water, should seek
shelter inside a sturdy building or hard topped vehicle.

&&

LAT...LON 4573 9216 4573 9253 4565 9253 4565 9262
      4598 9248 4597 9248 4601 9244 4602 9205
      4599 9205 4598 9203 4564 9203 4564 9215
TIME...MOT...LOC 1958Z 272DEG 15KT 4594 9240 4556 9256

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rothstein
Special weather statement, Jul 3, 2:05 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Duluth MN
305 PM CDT Mon Jul 3 2023

WIZ001-032030-
Douglas WI-
305 PM CDT Mon Jul 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL DOUGLAS
COUNTY THROUGH 330 PM CDT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Foxboro, or 16 miles south of Superior, moving east at
15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow unsecured
         objects around. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
  Hawthorne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors, including anyone on or in the water, should seek
shelter inside a sturdy building or hard topped vehicle.

&&

LAT...LON 4633 9228 4657 9219 4661 9172 4630 9174
TIME...MOT...LOC 2005Z 272DEG 15KT 4648 9210

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Rothstein
Special weather statement, Jul 3, 2:15 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Duluth MN
315 PM CDT Mon Jul 3 2023

MNZ012-020-021-032045-
Northern Cook/Northern Lake MN-Southern Cook/North Shore MN-
Southern Lake/North Shore MN-
315 PM CDT Mon Jul 3 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN COOK AND
SOUTHERN LAKE COUNTIES THROUGH 345 PM CDT...

At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Clear Lake, to near
Finland, to near Larsmont, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow unsecured
         objects around. Minor hail damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Beaver Bay and Finland around 330 PM CDT.

Other locations in the path of these storms include Silver Bay,
Illgen City, Lutsen and Little Marais.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors, including anyone on or in the water, should seek
shelter inside a sturdy building or hard topped vehicle.

&&

LAT...LON 4762 9063 4744 9099 4725 9121 4692 9174
      4696 9189 4746 9154 4781 9107 4769 9056
TIME...MOT...LOC 2014Z 281DEG 18KT 4771 9097 4738 9137 4701 9176

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rothstein

The radar

The Duluth radar (KDLH), 103 km away, was scanning. The volume nearest the first event began at 20:20 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Burnett

When
July 3, 2:21 PM CST to 2:22 PM CST
Where
Burnett County, 1.6 mi ESE of Yellow Lake
Measured
0.75 in hail
Reported by
Public
Coordinates
45.920, -92.370

Thunderstorm Wind, Burnett

When
July 3, 3:17 PM CST to 3:18 PM CST
Where
Burnett County, 6.71 mi SE of Danbury
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.940, -92.260

Multiple oak, pine and popple trees with limbs of four to sixteen inches in diameter snapped from trees. The majority of the trees were in good health, but a few had been damaged by last winter's snow and were rotted in spots.

Thunderstorm Wind, Burnett

When
July 3, 3:44 PM CST to 3:45 PM CST
Where
Burnett County, 1.46 mi SSE of Siren
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.760, -92.370

Five large trees were downed due to damaging winds. These trees were approximately a foot and a half in diameter. Some trees were uprooted while others were snapped in half.

Hail, Bayfield

When
July 3, 3:46 PM CST to 3:47 PM CST
Where
Bayfield County, 3.11 mi SSW of Drummond
Measured
0.88 in hail
Reported by
Public
Coordinates
46.290, -91.280

Thunderstorm Wind, Bayfield

When
July 3, 4:20 PM CST to 4:21 PM CST
Where
Bayfield County, 0.47 mi E of Bayfield
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.820, -90.810

A power pole was knocked down and on fire.

Thunderstorm Wind, Bayfield

When
July 3, 4:50 PM CST to 4:51 PM CST
Where
Bayfield County, 0.84 mi NE of Barksdale
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.630, -90.920

A tree was downed onto a road in Barksdale.

Thunderstorm Wind, Ashland

When
July 3, 4:51 PM CST to 4:52 PM CST
Where
Ashland County, 0.69 mi N of Ashland
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.590, -90.880

A power pole was knocked down and on fire in Ashland.

Thunderstorm Wind, Bayfield

When
July 3, 5:00 PM CST to 5:01 PM CST
Where
Bayfield County, Cable
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.200, -91.300

A tree fell on a powerline sparking a small fire which was quickly contained.

Thunderstorm Wind, Ashland

When
July 3, 5:44 PM CST to 5:45 PM CST
Where
Ashland County, 0.48 mi W of Glidden
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.130, -90.580

Powerlines were downed in Glidden by the strong winds.

Thunderstorm Wind, Ashland

When
July 3, 6:03 PM CST to 6:04 PM CST
Where
Ashland County, 0.69 mi S of Butternut
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.010, -90.500

Powerlines were downed in Glidden by the strong winds.

Thunderstorm Wind, Price

When
July 3, 6:15 PM CST to 6:16 PM CST
Where
Price County, 0.48 mi E of Lymantown
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.950, -90.460

Reports of both trees and powerlines down near Park Falls.

Thunderstorm Wind, Price

When
July 3, 6:15 PM CST to 6:16 PM CST
Where
Price County, 0.84 mi SW of Park Falls
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
45.920, -90.460

A tree was downed onto a car near Park Falls.

Thunderstorm Wind, Iron

When
July 3, 6:15 PM CST to 6:16 PM CST
Where
Iron County, 0.48 mi E of Mercer
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.170, -90.060

A tree was downed onto a road in Mercer.

Thunderstorm Wind, Iron

When
July 3, 6:30 PM CST to 6:31 PM CST
Where
Iron County, 0.96 mi W of Springstead
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.030, -90.140

A tree was downed onto a road in Springstead.

Thunderstorm Wind, Sawyer

When
July 3, 6:30 PM CST to 6:31 PM CST
Where
Sawyer County, 7.18 mi E of Seeley
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
46.120, -91.220

Tree branches three inches in diameter were snapped off trees near Seeley.

Thunderstorm Wind, Price

When
July 3, 7:00 PM CST to 7:01 PM CST
Where
Price County, 15.45 mi NNE of Dover
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.880, -90.070

A tree was downed onto a road near Pike Lake.

Thunderstorm Wind, Ashland

When
July 3, 9:48 PM CST to 9:49 PM CST
Where
Ashland County, 0.47 mi E of Ashland
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
46.580, -90.870

Tree limbs eight inches in diameter were knocked down in Ashland.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2023Every state in 2023This day in weather historyWarnings in Wisconsin, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120436, 1113409, 1113393, 1120437, 1113394, 1113407, 1113395, 1113406, 1113398, 1113399, 1113396, 1113397, 1113404, 1113405, 1113408, 1113403, 1113400.